People, let me just say at the start that, if you are planning on having any type of medical problems, you should just befriend Coble, because she will send you emails like, “Hey, you may not know this, but a lot of people who take thus and such find they have this thing once they come off it.” And you will also experience that thing, but it will not be as scary, because you knew ahead of time it was possible.
So, I’m having some unpleasant things in the wake of the brief steroid stint. But today I’m here to tell you about one in particular–“the itch.”
Since I went off the steriods on Sunday, I have been awoken in the middle of the night by an excruciating itch. I still have some scabby grossness from the rash, so it would seem to be related to that.
Except for two things 1. The itch is not alleviated by scratching. No matter how hard or soft I scratch or where on my shin I scratch, it doesn’t help. Because 2. I realized, as I awoke from a beautiful sleep last night to contemplate the itch, it’s the right side of my shin bone that itches. I can feel the itch along the flat part of the bone above my ankle. How, I ask you, can the surface of your bone itch?
And, once it’s decided to itch, why does it only itch in the middle of the night?